MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134804
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
A patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smarttouch sf catheter, the patient experienced hypotension and pericardial effusion treated with pericardiocentesis and extended hospitalization because of pericardiocentesis as well as additional fluid draining overnight after procedure, and for monitoring.The report indicated that after an afib case, a pericardial effusion was noticed.There were no issues with the patient during the procedure.The patient became hypotensive when the patient was in post-op.The pericardial effusion was confirmed by echo.The medical intervention provided was pericardiocentesis.The patient was in stable condition.The physician¿s opinion on the cause of this adverse event was that it was procedure related.Physician believes it was after ablation and during the ventricular electrophysiology (ep) study when pacing off ablation catheter in ventricle.The outcome of the adverse event was fully recovered (no residual effects).The patient required extended hospitalization because of pericardiocentesis as well as additional fluid draining overnight after procedure, and for monitoring.The relevant tests/laboratory data was a transesophageal echocardiogram (tte).The procedural activated clotting time (act) was greater than 350.One transseptal puncture site was performed during the procedure with an abbott brk needle.The number of performed ablations was 55 with radio frequency (rf) energy for all ablations.47 ablations were performed within the pulmonary veins.8 ablations were performed outside the pulmonary veins for cavotricuspid ishmus (cti).No evidence of steam pop.The flow settings were 0-30w-8ml/min, 30+w-15 ml/min, pre ablation high flow -2sec., and low flow-2ml/min.The patient did not require cardiac surgery.The correct catheter settings were selected on the ngen¿ generator.No issues with flow rate change at the start of ablation.The force visualization features used were graph, dashboard, vector and visitag.The visitag module parameters for stability used were max distance:1.5 ml and min time: 3 sec.The visitag filter used was fot 25% at 3g respiration adjustment.The color option used prospectively was surpoint tag index.
 
Additional Manufacturer Narrative
Correction: on 8-jan-2026, it was noticed the h6.Health effect - impact code of ¿surgical intervention (f19)¿ was inadvertently omitted from the 3500a initial medwatch.It has now been added.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23935452
Report Number2029046-2025-04372
Device Sequence Number20236864
Product Code LPB
UDI-Device Identifier10846835010176
UDI-Public(01)10846835010176
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date12/31/2025
Supplement Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT BRK NEEDLE.; CARTO 3 SYSTEM.; NGEN PUMP, US CONFIGURATION.; NGEN RF GENERATOR, US.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite